Patient :My last period was on october 21 & I have not gotten my period since then. Its been over a month now. Yes ,I've been sexually active & sometimes ive used protection & other times no . I had recently taken the day after pill & started birth control, but I still haven't had my period is it possible that I may be pregnant Or is it the birth control?
thanks for contacting askthedoctor.com
You are experiencing delayed menses or oligo meonorrhoea. If you LMP was october 21st , then after havong missed the periods in november , you should have taken a urine pregnancy test which would have ruled out pregnancy. But now that you have taken the morning after pill , but without waiting for the withdrawal bleed to occur you have started the birth control pills now, hence your cycle is further delayed.
I suggest , first get a pregnancy test done, and if negative stop all hormonal contraception for the present and wait for your menses to return and then you may practice oc pills from day 2 of the fresh cycle. Till then practice barrier contraception.
I hope i have answered your query in detail,
wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.